MAUDE Adverse Event Report: ALLIED MEDICAL LLC. LITHOLYME; LITHOLYME, GE MULTI-STYLE CARTRIDGE

ALLIED MEDICAL LLC. LITHOLYME; LITHOLYME, GE MULTI-STYLE CARTRIDGE
Model Number 55-01-0017
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following a thorough investigation, we have determined that the issue stemmed from the fit of the canister within the machine, rather than from any defect or quality issue with the absorbent material itself.To proactively address the compatibility concern, we have also initiated a project to revise the canister specifications, ensuring improved fit within the equipment and enhanced overall performance.
 
Event or Problem Description
As has been reported before, the anesthesia machine had a major leak halfway through a cardiac case.This is due to the co2 absorbers not being compatible with the anesthesia machines that divisional supply chain had decided to change without consultation of the anesthesia department.In this event the anesthesia gas flows had to be adjusted significantly until the patient was able to be on cardiopulmonary bypass so the machine could be changed out since the leak could not be checked and the machine could not be troubleshooted while a patient was actively connected to the machine.
 
Additional Manufacturer Narrative
Following a thorough investigation, we have determined that the issue stemmed from the fit of the canister within the machine, rather than from any defect or quality issue with the absorbent material itself.To proactively address the compatibility concern, we have also initiated a project to revise the canister specifications, ensuring improved fit within the equipment and enhanced overall performance.Supplemental to report # 1924066-2025-00074 added 11/20/2025 further communication with hospital staff member (b)(6), chief crna,on 11/11/2025, clarified that the procedure was a cardiac case in which the patient would have been placed on cardiopulmonary bypass as part of the planned course of surgery.After the procedure was completed, hospital staff confirmed that the leak originated from the co2 absorbent canister.Follow-up efforts were made to obtain device-specific identifying information (e.G., udi or lot number); however, no additional information was obtained, and the affected lot cannot be confirmed.The device was not returned for evaluation.There was no harm to the patient, and the procedure was completed as planned.According to the complainant, "this is due to the co2 absorbers not being compatible with the anesthesia machines that the divisional supply chain decided to change without consulting the anesthesia department.' based on this complaint and other related complaints, the design was updated to strengthen overall canister performance.The updated design builds on the proven performance of the original canister, increasing durability and ease of use, and the enhancements were informed by field data and customer feedback.
 
Event or Problem Description

Brand Name
LITHOLYME
Common Device Name
LITHOLYME, GE MULTI-STYLE CARTRIDGE
Manufacturer (Section D)
ALLIED MEDICAL LLC.
46 new street
stuyvesant falls NY 12174
Manufacturer (Section G)
ALLIED MEDICAL LLC
46 new street
stuyvesant falls NY 12174
Manufacturer Contact
nicole szakats
13622 lakefront drive
earth city, MO 63045
3147712400
MDR Report Key22900484
Report Number1924066-2025-00074
Device Sequence Number8931782
Product Code CBL
UDI-Device Identifier00026072025260
UDI-Public(01)00026072025260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number55-01-0017
Device Catalogue Number55-01-0017
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown